I was recently given cymbalta for back pain - it worked very well and even helped my aching joints Side effects that I experienced were migraine headaches, eye pain and light sensitivities. I would like to continue using cymbalta but would like to be able to take my migraine medication (maxalt) for the headaches. Is that possible?
18 Aug 2012
Interactions between your selected drugs
rizatriptan ↔ duloxetine
Applies to: Maxalt (rizatriptan), Cymbalta (duloxetine)
Talk to your doctor before using rizatriptan together with DULoxetine. Combining these medications can increase the risk of a rare but serious condition called the serotonin syndrome, which may include symptoms such as confusion, hallucination, seizure, extreme changes in blood pressure, increased heart rate, fever, excessive sweating, shivering or shaking, blurred vision, muscle spasm or stiffness, tremor, incoordination, stomach cramp, nausea, vomiting, and diarrhea. You should contact your doctor immediately if you experience these symptoms while taking the medications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Other drugs that your selected drugs interact with
Cymbalta (duloxetine) interacts with more than 500 other drugs.
Maxalt (rizatriptan) interacts with more than 40 other drugs.
Interactions between your selected drugs and food
duloxetine ↔ food
Applies to: Cymbalta (duloxetine)
DULoxetine may cause liver damage, and taking it with alcohol may increase that risk. You should avoid or limit the use of alcohol while being treated with DULoxetine. Call your doctor immediately if you have fever, chills, joint pain or swelling, excessive tiredness or weakness, unusual bleeding or bruising, skin rash or itching, loss of appetite, nausea, vomiting, dark colored urine, or yellowing of the skin or the whites of your eyes, as these may be symptoms of liver damage. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
18 Aug 2012
It depends on how long you've been taking it. More than 3-weeks I'd say you're having a similar reaction to mine, flu-like at best, weight gain, eye sensitivity, headache and more. After 3 1/2 weeks Doc said "it's not for you."
Be sure to inform your Doc of all these symptoms, it may not be for you either. Hope this helps.
18 Aug 2012
I've been taking cymbalta for years. I also take medicines for high blood pressure and migraine, among others. Both my blood pressure med and my migraine med have the same interaction with cymbalta that Maso pointed out to you and my dr is aware of this. He told me that, in my case at least, the benefit to me outweighed the risk. So I've taken all of these for years with no problems. Please don't take this as if I'm telling you to go ahead and take it without consulting your dr. I just wanted to let you know that it's quite possible your dr may well feel the same as mine did and the benefits outweighed the risks.
Just my thoughts... enjoy your weekend!
22 Aug 2012
Hi crsvillager, and welcome. I took a fairly high dosage of Cymbalta, and also took Zomig, another triptan for migraines. I suffer from severe chronic migraines, several times a week. My neurologist told me that I was ok taking several doses of Zomig each week. BUT, I am not a doctor, nor am I YOUR doctor. I'm just letting you know that it can be done. I also know that Zomig is a very "mild" triptan, and has less side effects than other triptans, as I am very sensitive. What I am trying to say, is that it can be done, BUT you MUST contact your doctor, as each of us has different medical problems to deal with. Best of luck to you, and I hope that you can work this out. I understand how difficult it is to deal with migraines constantly.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... Maxalt, Imitrex (2 forms), Fiorocet, Compazine, Topamax, Inderal, Depakote, DHE IV therapy, Anaprox, Cymbalta, Zoloft, Klonopin, Mass doses of ...
4 answers • 1 Oct 2009
1 answer • 27 May 2010
I am wondering if this is a side effect of the drug? I do not have the achy feeling with the migraine, only after I take the medication. Maxalt has ...
2 answers • 28 Mar 2011
... used these medications to relieve migraines? I have debilitating migraines and I've tried every medication used specifically for this ...
25 answers • 24 Jun 2011
... taking it Mon the 13th . Whats the point? I'm still getting migraines not as many, but sick of pills I have tried other meds for migraines ...
0 answers • 15 Apr 2015